Alert archive / Utah / Flash Flood Warnings in 2010

Flash Flood Warning 9, NWS Salt Lake City, UT

July 27, 2010Washington County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Jul 27, 2010, 7:07 PM MDT for Washington County, Utah. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2010, 7:07 PM MDT (01:07 UTC)
Expired
Jul 27, 2010, 10:00 PM MDT
In force
3 hr
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon
Flood severity
None

County Washington County, UT

The radar

The Cedar City radar (KICX), 46 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 8:30 PM MDTFLASH FLOOD2 N New Harmony, UTFLASH FLOODING THROUGH NEW HARMONY ON PINTO CREEK FUELED BY RAINFALL IN MAIN...DAM...STRAIGHT CANYONS. CANYONS BURNED BY MILL FLAT WILDFIRE IN 2009.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 83 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.1 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2010-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2010-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1661 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

416 
WGUS55 KSLC 280107
FFWSLC
UTC053-280400-
/O.NEW.KSLC.FF.W.0009.100728T0107Z-100728T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
707 PM MDT TUE JUL 27 2010

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL WASHINGTON COUNTY IN UTAH...

* UNTIL 1000 PM MDT

* AT 658 PM MDT...DOPPLER RADAR INDICATED THAT HEAVY RAINFALL HAS
  BEEN FALLING OVER THE MILL FLAT BURN SCAR. IN PARTICULAR...RAINFALL
  HAS BEEN FALLING OVER STRAIGHT...DAM...AND COMANCHE CANYONS. RADAR 
  ESTIMATES INDICATE THAT 0.75 TO 1.00 INCHES OF RAINFALL HAS FALLEN 
  ON THE BURN SCAR OVER THE PAST 1 HOUR.

  IT IS EXPECTED THAT THIS AMOUNT OF RAINFALL WILL RESULT IN A DEBRIS
  FLOW INTO THE TOWN OF NEW HARMONY. PEOPLE LIVING IN NEW HARMONY
  SHOULD TAKE ACTION TO ENSURE THEIR SAFETY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3740 11342 3752 11345 3753 11334 3752 11327
      3741 11326

$$

MS
2 follow-up statements
635 
WGUS75 KSLC 280233
FFSSLC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
833 PM MDT TUE JUL 27 2010

UTC053-280400-
/O.CON.KSLC.FF.W.0009.000000T0000Z-100728T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON UT-
833 PM MDT TUE JUL 27 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTH CENTRAL WASHINGTON COUNTY...

AT 823 PM MDT...DOPPLER RADAR INDICATED THAT HEAVY RAINFALL HAS BEEN 
FALLING OVER THE MILL FLAT BURN SCAR. THE PUBLIC REPORTS THAT THE 
STRAIGHT AND COMANCHE CREEKS ARE FLOWING NEAR BANK FULL WITH MUD AND 
DEBRIS. SOME STREET FLOODING IS ALSO BEING REPORTED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW HARMONY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.


&&

LAT...LON 3740 11342 3752 11345 3753 11334 3752 11327
      3741 11326

$$

MS
238 
WGUS75 KSLC 280400
FFSSLC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 PM MDT TUE JUL 27 2010

UTC053-280407-
/O.EXP.KSLC.FF.W.0009.000000T0000Z-100728T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON UT-
1000 PM MDT TUE JUL 27 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM MDT FOR NORTH
CENTRAL WASHINGTON COUNTY...

RAINFALL ACROSS THE MILL FLAT BURN SCAR HAS ENDED...AND RUNOFF FROM 
THIS PRECIPITATION HAS DIMINISHED GREATLY. THEREFORE... THE FLASH 
FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. MONITOR NOAA WEATHER RADIO 
OR LOCAL TELEVISION OR RADIO FOR THE LATEST WEATHER INFORMATION.

LAT...LON 3740 11342 3752 11345 3753 11334 3752 11327
      3741 11326

$$

SEAMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:14 PM MDT, 3 hours 53 minutes earlier.

Area forecast discussion, Jul 27, 3:14 PM MDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
314 PM MDT TUE JUL 27 2010

.SYNOPSIS...A MOIST AIRMASS WILL REMAIN IN PLACE OVER MOST OF THE
AREA THROUGH THE REST OF THE WEEK.

&&

.DISCUSSION...THUNDERSTORMS HAVE FORMED PRIMARILY ALONG THE HIGHER
TERRAIN THIS AFTERNOON ACROSS UTAH...AND WITH PRACTICALLY NO FLOW
ALOFT...HAVE HAD A HARD TIME MOVING INTO ADJACENT VALLEYS. AS
EXPECTED...THE NORTHERN HALF OF THE CWA HAS BEEN SUPPRESSED BEHIND
YESTERDAYS SHORTWAVE...WITH LITTLE ACTIVITY EVEN IN THE NORMALLY
VERY ACTIVE UINTA MOUNTAINS. HOWEVER...AS THE MORE STABLE AIR
MOVES OUT OF THE AREA...THUNDERSTORMS FROM NEVADA ARE EXPECTED TO
FILL INTO THE NORTHERN HALF OF THE CWA THROUGH THE LATE AFTERNOON
AND INTO THE EVENING. THOUGH NO FLASH FLOODING HAS BEEN REPORTED
TODAY...SLOW MOVING CELLS PRODUCING HEAVY RAIN ARE STILL IN PLACE
ACROSS SOUTHERN UTAH...SO WILL ALLOW THE FLASH FLOOD WATCH TO
CONTINUE FOR NOW.

TOMORROW AND THURSDAY LOOK EVEN MORE PROMISING FOR HEAVY RAIN AND
THE POTENTIAL FOR FLASH FLOODING...AS ADDITIONAL MOISTURE MOVES
INTO THE AREA FROM THE SOUTH. BOTH THE GFS AND NAM INDICATE
PRECIPITABLE WATER VALUES OF UP TO 1.40 INCHES MOVING INTO UTAH BY
00Z THURSDAY...AND VALUES OF 1.00 INCH OR HIGHER ACROSS PRETTY
MUCH THE ENTIRE CWA. THOUGH THERE IS NO IDENTIFIABLE SHORTWAVE
MOVING ACROSS THE AREA FOR THE NEXT COUPLE OF DAYS...NORMAL
AFTERNOON CONVECTIVE DEVELOPMENT AND RELATIVELY WEAK FLOW SHOULD
COMBINE TO PRODUCE HEAVY RAINERS. ONE THING THAT COULD
POTENTIALLY HINDER CONVECTION THE NEXT COUPLE DAYS IS IF
CONDITIONS ARE TOO CLOUDY...BLOCKING SIGNIFICANT RADIATION. THIS
IS CERTAINLY A POSSIBILITY...AS MODELS SHOW QUITE SATURATED
CONDITIONS IN THE LOWER AND MID LEVELS BY 18Z ON BOTH WEDNESDAY
AND THURSDAY. THESE CLOUDS ARE ALSO EXPECTED TO KEEP TEMPERATURES
LOWER IN THE AFTERNOONS ACROSS MUCH OF THE FORECAST AREA.

AS A TROUGH BEGINS TO DIG INTO THE PACIFIC NORTHWEST ON
FRIDAY...DRIER AIR WILL SLOWLY BEGIN TO MOVE INTO NORTHWEST
UTAH...WITH THE DRIEST AIR REACHING UTAH BY SUNDAY. THIS SHOULD
REDUCE CONVECTIVE ACTIVITY IN THE NORTHERN AND WESTERN PARTS OF
THE CWA FRIDAY THROUGH SUNDAY...WITH THE EAST REMAINING ACTIVE.
HOWEVER...THIS DRYING WILL BE SHORT-LIVED...AS BOTH THE GFS AND
ECMWF INDICATE THAT SOUTHERLY FLOW WILL INCREASE AGAIN BY
MONDAY...BRINGING A CHANCE OF THUNDERSTORMS BACK TO THE ENTIRE
CWA BY THE END OF THE FORECAST PERIOD.

&&

.AVIATION...WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
OVER THE HIGHER TERRAIN SOUTHWEST OF THE KSLC TERMINAL LATE THIS
AFTERNOON INTO THIS EVENING. THERE IS ONLY A 20 PERCENT CHANCE FOR
THUNDERSTORMS DIRECTLY IMPACTING THE TERMINAL THIS AFTERNOON/EVENING
...BUT WILL HAVE TO MONITOR DEVELOPMENT FOR POTENTIAL ERRATIC
OUTFLOW WINDS FROM NEARBY THUNDERSTORMS...WITH THE HIGHEST THREAT IN
THE 23-03Z TIME FRAME.

&&

.FIRE WEATHER...THE MAIN STORY THROUGH THIS WEEKEND WILL CONTINUE TO
BE THE INFLUX OF MOISTURE INTO THE REGION. WHILE LIGHTNING ACTIVITY
WILL REMAIN ELEVATED ACROSS THE STATE...DEEP LAYER MOISTURE WILL
CONTINUE TO SUPPORT WETTING RAINS WITH THE MAJORITY OF THE ACTIVITY.

AN UPPER LEVEL DISTURBANCE PASSED OVER NORTHERN UTAH LAST
NIGHT...LEADING TO INCREASED SUBSIDENCE AND A LOWER CHANCE OF
CONVECTION ACROSS NORTHERN UTAH THIS AFTERNOON. DEEP LAYER MOISTURE
REMAINS ACROSS CENTRAL AND SOUTHERN UTAH...WHERE THE BEST CHANCE OF
THUNDERSTORMS AND WETTING RAINS WILL RESIDE.

SOUTHERLY FLOW AROUND THE CENTRAL ROCKIES RIDGE WILL PUMP MOISTURE
ACROSS THE REGION THURSDAY AND FRIDAY...INCREASING THUNDERSTORM
COVERAGE AND THE CHANCE OF WETTING RAIN ACROSS THE REGION. MOISTURE
RECOVERY WILL CONTINUE TO BE QUITE GOOD ACROSS THE REGION.

THE RIDGE IS FORECAST TO WEAKEN AND EASE EAST THIS WEEKEND INTO
EARLY NEXT WEAK AS A TROUGH ENTERS THE PACIFIC NORTHWEST. THIS
SHOULD BEGIN TO LIMIT MOISTURE ACROSS MUCH OF WESTERN AND NORTHERN
UTAH...WHILE MOISTURE AND THE CHANCE FOR THUNDERSTORMS SHOULD REMAIN
ACROSS PORTIONS OF CENTRAL AND SOUTHERN UTAH.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR
     UTZ013-019>021-518.

WY...NONE.
&&

PUBLIC...SCHOENING
FIRE WEATHER...ROGOWSKI
AVIATION...STRUTHWOLF

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 27, 5:40 AM MDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
540 AM MDT TUE JUL 27 2010

UTZ001>016-019>021-517-518-WYZ021-281200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
540 AM MDT TUE JUL 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A MOIST AIRMASS WILL CONTINUE ACROSS THE OUTLOOK AREA TODAY AND
TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN
DEVELOP THIS AFTERNOON ACROSS CENTRAL AND SOUTHERN UTAH THEN
SPREAD INTO THE NORTH LATE AFTERNOON OR EARLY EVENING. HEAVY RAIN
IS POSSIBLE WITH SOME STORMS OVER THE SOUTH AND FLASH FLOODING IS
POSSIBLE ACROSS THE FAR SOUTH AND SOUTHEAST.

STORMS WILL BECOME MORE ISOLATED IN COVERAGE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE MOIST AIRMASS WILL REMAIN IN PLACE THROUGH MOST OF THE WEEK...
RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY...
MAINLY IN THE AFTERNOONS AND EVENINGS.

HEAVY RAIN...ALONG WITH A THREAT OF FLASH FLOODING...WILL SPREAD
INTO THE NORTHERN OUTLOOK AREA WEDNESDAY AND THEN CONTINUE ACROSS
ALL OF THE OUTLOOK AREA INTO THE LATTER PART OF THE WEEK.

SOME DRYING AND A REDUCED THREAT OF THUNDERSTORMS WILL DEVELOP
ACROSS THE NORTHERN PORTIONS OVER THE WEEKEND WHILE THE SOUTH
REMAINS MOIST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 27, 3:40 PM MDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
340 PM MDT TUE JUL 27 2010

UTZ517-272230-
CENTRAL UTAH MOUNTAINS UT-
340 PM MDT TUE JUL 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANPETE COUNTY UNTIL 430
PM MDT...

AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF EPHRAIM...OR 15 MILES EAST
OF MANTI...MOVING NORTH AT 5 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  STATE HIGHWAY 29 BETWEEN EPHRAIM AND CASTLE DALE IN RURAL EASTERN
  SANPETE COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM IS CAPABLE OF PRODUCING A SIGNIFICANT AMOUNT OF HAIL. HAIL
MAY ACCUMULATE ON HIGHWAY 29 RESULTING IN DANGEROUS TRAVEL
CONDITIONS.

LAT...LON 3944 11147 3944 11130 3918 11130 3918 11146
TIME...MOT...LOC 2139Z 169DEG 6KT 3927 11135

SEAMAN
Special weather statement, Jul 27, 3:45 PM MDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
345 PM MDT TUE JUL 27 2010

UTZ015-272230-
WEST CENTRAL UTAH UT-
345 PM MDT TUE JUL 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JUAB COUNTY UNTIL 430 PM
MDT...

AT 341 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF CALLAO...OR 10 MILES EAST OF
PARTOUN...MOVING NORTHEAST AT 20 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   FISH SPRINGS NATIONAL WILDLIFE REFUGE
   CALLAO...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM IS CAPABLE OF PRODUCING A SIGNIFICANT AMOUNT OF HAIL. HAIL
MAY ACCUMULATE ON AREA ROADS RESULTING IN DANGEROUS TRAVEL
CONDITIONS.

LAT...LON 3991 11378 3990 11336 3962 11365 3967 11385
TIME...MOT...LOC 2143Z 216DEG 19KT 3969 11368

MPS
Special weather statement, Jul 27, 4:40 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
440 PM MDT TUE JUL 27 2010

UTZ005-015-280000-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-WEST CENTRAL UTAH UT-
440 PM MDT TUE JUL 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TOOELE AND NORTHERN JUAB
COUNTIES UNTIL 600 PM MDT...

AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 30 MILES SOUTHWEST OF
DUGWAY...MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORM...ALONG WITH
VERY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   FISH SPRINGS NATIONAL WILDLIFE REFUGE...
   DUGWAY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4030 11342 4025 11262 3976 11304 3983 11351
TIME...MOT...LOC 2239Z 216DEG 19KT 3989 11317

SEAMAN
Special weather statement, Jul 27, 4:42 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
442 PM MDT TUE JUL 27 2010

UTZ015-272345-
WEST CENTRAL UTAH UT-
442 PM MDT TUE JUL 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILLARD COUNTY UNTIL
545 PM MDT...

AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES NORTHEAST OF BAKER...MOVING NORTHEAST AT
20 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  TULE VALLEY IN WESTERN MILLARD COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3953 11393 3953 11337 3915 11365 3921 11394
TIME...MOT...LOC 2241Z 216DEG 19KT 3924 11381

SEAMAN
Special weather statement, Jul 27, 6:49 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
649 PM MDT TUE JUL 27 2010

UTZ003>005-280130-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-SALT LAKE AND TOOELE VALLEYS
UT-SOUTHERN WASATCH FRONT UT-
649 PM MDT TUE JUL 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TOOELE AND NORTHWESTERN
UTAH COUNTIES UNTIL 730 PM MDT...

AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF VERNON...OR 22 MILES EAST
OF DUGWAY...MOVING NORTHEAST AT 15 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO 55 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  THE RUSH VALLEY IN EASTERN TOOELE COUNTY...
  FAIRFIELD AND CEDAR FORT IN WESTERN UTAH COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4048 11214 4019 11198 4009 11241 4031 11250
TIME...MOT...LOC 0046Z 243DEG 13KT 4021 11233

SEAMAN

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 6:49 PM MDTSpecial Weather StatementSLCSalt Lake41 min
Jul 28, 4:07 AM MDTFlash Flood WatchSLC17 hr
Jul 28, 2:58 PM MDTSpecial Weather StatementSLCTooele47 min
Jul 28, 3:18 PM MDTSpecial Weather StatementSLCDavis42 min
Jul 28, 4:16 PM MDTSpecial Weather StatementSLCKane44 min

Nearby

Flash Flood Warnings in Utah, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.